zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global dynamics of Nicholson-type delay systems with applications. (English) Zbl 1208.34120
Summary: Models of marine protected areas and B-cell chronic lymphocytic leukemia dynamics that belong to the Nicholson-type delay differential systems are proposed. To study the global stability of the Nicholson-type models, we construct an exponentially stable linear system such that its solution is a solution of the nonlinear model. Explicit conditions of the existence of positive global solutions, lower and upper estimations of solutions, and the existence and uniqueness of a positive equilibrium are obtained. New results, obtained for the global stability and instability of equilibria solutions, extend known results for the scalar Nicholson models. The conditions for the stability test are quite practical, and the methods developed are applicable to the modeling of a broad spectrum of biological processes. To illustrate our finding, we study the dynamics of the fish populations in marine protected areas.

34K60Qualitative investigation and simulation of models
34K25Asymptotic theory of functional-differential equations
34K20Stability theory of functional-differential equations
92D25Population dynamics (general)
Full Text: DOI
[1] Brauer, F.; Castillo-Chavez, C.: Mathematical models in population biology and epidemiology, (2001) · Zbl 0967.92015
[2] Kuang, Y.: Delay differential equations with applications in population dynamics, Mathematics in science and engineering 191 (1993) · Zbl 0777.34002
[3] Sumalia, U.: Addressing ecosystem effects of fishing using marine protected areas, ICES J. Mar. sci. 57, 752-760 (2000)
[4] Araujo, R.; Mcelwain, D.: A history of the study of solid tumour growth: the contribution of mathematical modelling, Bull. math. Biol. 66, No. 5, 1039-1091 (2004)
[5] Afenya, E.: Recovery of normal hemopoiesis in disseminated cancer therapy--a model, Math. biosci. 172, 15-32 (2001) · Zbl 1003.92018 · doi:10.1016/S0025-5564(01)00061-X
[6] Kozusko, F.; Bajzer, Z.: Combining Gompertzian growth and cell population dynamics, Math. biosci. 185, 153-167 (2003) · Zbl 1021.92012 · doi:10.1016/S0025-5564(03)00094-4
[7] Menasria, F.: Apoptotic effects on B-cell chronic lymphocytic leukemia (B-CLL) cells of heterocyclic compounds isolated from guttiferaes, Leuk. res. 32, 1914-1926 (2008)
[8] Messmer, B.: In vivo measurements document the dynamic cellular kinetics of chronic lymphocytic leukemia B cells, J. clin. Invest. 115, 755-764 (2005)
[9] Berezansky, L.; Braverman, E.; Idels, L.: Nicholsons blowflies differential equations revisited: Main results and open problems, Appl. math. Model. 34, No. 6, 1405-1417 (2010) · Zbl 1193.34149 · doi:10.1016/j.apm.2009.08.027
[10] Gil’, M.: Stability of finite- and infinite-dimensional systems, The kluwer international series in engineering and computer science 455 (1998) · Zbl 0916.93002
[11] Gopalsamy, K.: Stability and ocillations in delay differential equations of population dynamics, Mathematics and its applications 74 (1992) · Zbl 0752.34039
[12] Davydov, V.; Khusainov, D.: Stability investigation of quadratic systems with delay, J. appl. Math. stoch. Anal. 13, 85-92 (2000) · Zbl 0956.34064 · doi:10.1155/S1048953300000095
[13] Diblìk, J.; Koksch, N.: Sufficient conditions for the existence of global solutions of delayed differential equations, J. math. Anal. appl. 318, 611-625 (2006) · Zbl 1102.34048 · doi:10.1016/j.jmaa.2005.06.020
[14] Diblìk, J.: Existence of bounded solutions of retarded functional differential equations, Math. nachr. 226, 49-64 (2001) · Zbl 0985.34060 · doi:10.1002/1522-2616(200106)226:1<49::AID-MANA49>3.0.CO;2-1
[15] Faria, T.: Sharp conditions for global stability of Lotka--Volterra systems with distributed delays, J. differential equations 246, 4391-4404 (2009) · Zbl 1172.34051 · doi:10.1016/j.jde.2009.02.011
[16] Gil’, M.: L2-stability of vector equations with nonlinear causal mappings, Dynam. systems appl. 17, 201-219 (2008) · Zbl 1162.34059
[17] Gil’, M.: Explicit stability conditions for a class of semilinear retarded systems, Internat. J. Control 80, 322-327 (2007) · Zbl 1133.93360 · doi:10.1080/00207170601045042
[18] Gyòri, I.; Hartung, F.: Exponential stability of a state-dependent delay system, Discrete contin. Dyn. syst. 18, 773-791 (2007) · Zbl 1144.34051 · doi:10.3934/dcds.2007.18.773
[19] Gyòri, I.; Hartung, F.: Fundamental solution and asymptotic stability of linear delay differential equations, Dyn. contin. Discrete impuls. Syst. ser. A math. Anal. 13, 261-287 (2006) · Zbl 1099.34067
[20] Krisztin, T.: Global dynamics of delay differential equations, Period. math. Hungar. 56, 83-95 (2008) · Zbl 1164.34037 · doi:10.1007/s10998-008-5083-x
[21] Miguel, J.; Ponosov, A.; Shindiapin, A.: On a delay equation with Richards nonlinearity, Nonlinear anal. 47, 3919-3924 (2001) · Zbl 1042.34587 · doi:10.1016/S0362-546X(01)00511-9
[22] Muroya, Y.: Global stability for separable nonlinear delay differential systems, J. math. Anal. appl. 326, 372-389 (2007) · Zbl 1186.34098 · doi:10.1016/j.jmaa.2006.01.094
[23] Gyòri, I.; Hartung, F.: Stability results for cellular neural networks with delays, J. qual. Theory differ. Equ. 13, 1-14 (2004) · Zbl 1072.34077 · emis:journals/EJQTDE/7/713.html
[24] Idels, L.; Kipnis, M.: Stability criteria for a nonautonomous nonlinear system with delay, Appl. math. Model. 33, 2293-2297 (2008) · Zbl 1185.74043 · doi:10.1016/j.apm.2008.06.005
[25] Liu, B.: Global stability of a class of delay differential systems, J. comput. Appl. math. 233, 217-223 (2009) · Zbl 1189.34145 · doi:10.1016/j.cam.2009.07.024
[26] Liu, S.; Chen, L.; Agarwal, R.: Recent progress on stage-structured population dynamics, Math. comput. Modelling 36, 1319-1360 (2002) · Zbl 1077.92516 · doi:10.1016/S0895-7177(02)00279-0
[27] Liz, E.; Pinto, M.; Tkachenko, V.; Trofimchuk, S.: A global stability criterion for a family of delayed population models, Quart. appl. Math. 63, 56-70 (2005) · Zbl 1093.34038 · http://www.ams.org/distribution/qam/2005-63-01/S0033-569X-05-00951-3/home.html
[28] Mohamad, S.; Gopalsamy, K.; Akca, H.: Exponential stability of artificial neural networks with distributed delays and large impulses, Nonlinear anal. RWA 9, 872-888 (2008) · Zbl 1154.34042 · doi:10.1016/j.nonrwa.2007.01.011
[29] Xia, Y.; Wong, P.: Global exponential stability of a class of retarded impulsive differential equations with applications, Chaos solitons fractals 39, 440-453 (2009) · Zbl 1197.34146 · doi:10.1016/j.chaos.2007.04.005
[30] Hale, J.; Lunel, S.: Introduction to functional differential equations, Appl. math. Sci. (1993) · Zbl 0787.34002
[31] Lozinskiǐ, S.: Error estimate for numerical integration of ordinary differential equations, I, Izv. vyssh. Uchebn. zaved. Mat. 5, 52-90 (1958) · Zbl 0198.21202